Oregon, 2004High Wind in Oregon, October 18 to 19, 2004
October 18 to 19, 2004 · NWS MFR · 8 events in 2 counties and zones
A High Wind Warning was issued for the coastal headlands of Oregon zones 021/022 at 1445 PDT on 10/10/04 and expired at 1250 PDT on 10/19/04. The above observations verified the warning.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A High Wind Warning was issued for the coastal headlands of Oregon zones 021/022 at 1445 PDT on 10/10/04 and expired at 1250 PDT on 10/19/04. The above observations verified the warning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Oct 18, 7:50 AM PST, 2 hours 10 minutes earlier.
Area forecast discussion, Oct 18, 7:50 AM PST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
850 AM PDT MON OCT 18 2004
.DISCUSSION...SATELLITE IMAGERY AND RADAR SHOW A FEW SHOWERS TO THE
NORTH IN THE WILLAMETTE VALLEY AND TO THE SOUTH ALONG THE NORTHERN
CALIFORNIA COAST. WATER VAPOR IMAGERY SHOWS A WEAK WAVE MOVING
ACROSS OREGON AT THIS TIME. AFTER A BRIEF BREAK IN THE WEATHER THIS
MORNING ANOTHER DEVELOPING EARLY FALL STORM SYSTEM NEAR 45/140 WILL
DIVE SOUTHEAST TOWARDS NORTHERN CALIF TONIGHT AND TUESDAY. THE
SURFACE LOW FROM THIS STORM SYSTEM IS NOT PROJECTED TO MOVE INLAND.
THE GFS AND ETA MODELS SHOW A 980 MB LOW OFF THE NO OREGON COAST
TUESDAY THEN FILLING AND DRIFTING SOUTH TOWARDS THE NO CALIFORNIA
COAST WEDNESDAY.
GALE FORCE WINDS AHEAD OF THE FRONT ARE LIKELY IN THE MARINE ZONES
AND IN THE HEADLANDS ALONG THE COAST. UPSLOPE WINDS WILL PRODUCE
ADDITIONAL HEAVY SNOWFALL IN HIGHER ELEVATIONS OF SISKIYOU COUNTY.
MODEL GUIDANCE INDICATES THE HEAVIEST PRECIP WILL BE ALONG ALONG THE
SO OREGON COAST AND WESTERN SISKIYOU COUNTY TUESDAY MORNING...WITH
ONLY MINIMAL AMOUNTS EAST OF THE CASCADES. A WIND ADVISORY WILL
PROBABLY BE ISSUED FOR THE SHASTA VALLEY TONIGHT WITH THE AFTERNOON
FORECAST PACKAGE.
&&
...MFR WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING TONIGHT FLORENCE TO CA/OR BORDER.
HIGH WIND WATCH COASTAL HEADLANDS TONIGHT.
SMALL CRAFT ADVISORY TODAY FLORENCE TO CA/OR BORDER.
CA...GALE WARNING TONIGHT CA/OR BORDER TO PT ST GEORGE.
WINTER STORM WATCH LATE TONIGHT AND TUESDAY ZONES 80 AND 82
ABOVE 5K.
SMALL CRAFT ADVISORY TODAY CA/OR BORDER TO PT ST GEORGE.
&&Hazardous weather outlook, Oct 18, 6:12 AM PST, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
712 AM PDT MON OCT 18 2004
ORZ021-022-191400-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
712 AM PDT MON OCT 18 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON
.DAY ONE...TODAY
HIGH WIND WATCH FOR THE COASTAL HEADLANDS FOR TONIGHT. SEE PDXNPWMFR
FOR FURTHER INFORMATION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
CAZ080-082-191400-
SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY-
712 AM PDT MON OCT 18 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CALIFORNIA
.DAY ONE...TODAY
A WINTER STORM WATCH FOR WESTERN AND SOUTH CENTRAL SISKIYOU COUNTY
ABOVE 5000 FEET FOR LATE TONIGHT. SEE PDXWSWMFR FOR FURTHER
INFORMATION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
WINTER STORM WATCH CONTINUES TUESDAY FOR WESTERN AND SOUTH CENTRAL
SISKIYOU COUNTY. SEE PDXWSWMFR FOR FURTHER INFORMATION. NO HAZARDOUS
WEATHER IS EXPECTED WEDNESDAY THROUGH SUNDAY.
.INSTRUCTIONS TO SPOTTERS...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GERIG
High Wind, South Central Oregon Coast
- When
- October 18, 10:00 AM PST to 11:00 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 43 kt (49 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
Recorded at Cape Blanco. Peak sustained wind is recorded, but winds remained above warning criteria during this time interval.
High Wind, South Central Oregon Coast
- When
- October 18, 1:00 PM PST to October 19, 1:00 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 58 kt (67 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
Recorded at Cape Blanco. Sustained winds or gusts exceeded warning criteria continuously during this time interval, but this was the highest recorded sustained wind.
High Wind, Curry County Coast
- When
- October 19, 2:00 AM PST
- Where
- Curry County Coast forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- October 19, 3:00 AM PST to 4:00 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 51 kt (59 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
Recorded at Cape Blanco. Sustained winds and gusts exceeded warning criteria continuously during this time interval, the highest reported value is listed here.
High Wind, South Central Oregon Coast
- When
- October 19, 6:00 AM PST to 9:00 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 56 kt (64 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
Recorded at Cape Blanco. Sustained winds and gusts exceeded warning criteria continuously during this time interval, the highest reported value is listed here.
High Wind, South Central Oregon Coast
- When
- October 19, 7:00 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 78 kt (90 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
Recorded at Cape Blanco. Highest gust measured during this event.
High Wind, Curry County Coast
- When
- October 19, 8:00 AM PST
- Where
- Curry County Coast forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
High Wind, Curry County Coast
- When
- October 19, 9:00 AM PST
- Where
- Curry County Coast forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Missouri, October 18, 20043 deaths · 7 injured · $300,000 · F2 · 3 events
- Tornado in Arkansas, October 18, 2004$12 million · F2 · 1 event
- Tornadoes and Hail in Illinois, October 18, 20043 injured · $739,000 · F2 · 8 events
- Tornado in Arkansas, October 18, 200411 injured · F2 · 1 event
- Storm Surge and Heavy Snow in Alaska, October 18 to 20, 2004$20 million · 67 kt wind · 16 events
- Tornadoes and Flash Flooding in Tennessee, October 18 to 19, 20042 injured · $1.9 million · F1 · 13 events
- Flash Flooding and Hail in Tennessee, October 18 to 19, 20041 injured · $377,000 · 70 kt wind · 27 events
- Tornado in Arkansas, October 18, 2004F2 · 1 event
- Tornado in Arkansas, October 18, 2004F2 · 1 event
- Tornadoes and Hail in Arkansas, October 18, 2004$133,000 · F1 · 19 events
- Tornado in Missouri, October 18, 20047 injured · F1 · 1 event
- Flash Flooding and Hail in Mississippi, October 18 to 19, 2004$208,000 · 1.75 in hail · 13 events